Thunderstorm Wind, Floyd
- When
- June 24, 12:45 AM CST
- Where
- Floyd County, 2 mi NE of Floydada
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.000, -101.305
A linear complex of strong to severe thunderstorms propagated southward over the west Texas South Plains during the late night and early morning hours of the 23rd and the 24th. One segment of the complex produced a 58 mph wind gust near Floydada as measured by the Texas Tech University West Texas Mesonet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A linear complex of strong to severe thunderstorms propagated southward over the west Texas South Plains during the late night and early morning hours of the 23rd and the 24th. One segment of the complex produced a 58 mph wind gust near Floydada as measured by the Texas Tech University West Texas Mesonet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 23, 8:59 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 959 PM CDT SAT JUN 23 2007 .UPDATE... UPDATED GRIDS TO INCREASE POPS TO LIKELY ALONG NEW MEXICO BORDER. ACTIVITY HAS HAD DIFFICULTY WITH MUCH EASTWARD PROPAGATION. BUT MAY SEE LINE EDGE A LITTLE FARTHER EASTWARD OVER THE NEXT COUPLE OF HOURS. ALSO NOTED NEW ISOLD DEVELOPMENT IN SERN PANHANDLE. ACTIVITY ACROSS SWRN OK IS MOVING SW...BUT IR IMAGERY INDICATES CLOUD TOPS ARE WARMING ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 92 65 90 66 / 60 10 10 10 10 TULIA 64 90 64 89 67 / 30 10 10 10 10 PLAINVIEW 64 90 67 88 68 / 30 10 10 10 10 LEVELLAND 64 91 67 90 67 / 40 10 10 10 10 LUBBOCK 67 90 69 89 68 / 30 10 10 10 10 BROWNFIELD 66 93 67 91 68 / 30 10 10 10 10 CHILDRESS 68 91 69 92 70 / 20 10 10 20 10 SPUR 67 90 69 90 71 / 20 10 10 10 10 ASPERMONT 69 91 69 89 69 / 20 10 10 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 554 AM CDT SAT JUN 23 2007 TXZ021>044-241100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 554 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...WITH THE SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS MOST FAVORED. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1030 PM CDT SAT JUN 23 2007 TXZ027-240415- BAILEY TX- 1030 PM CDT SAT JUN 23 2007 ...STRONG THUNDERSTORM ACROSS BAILEY COUNTY... AT 1028 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF NEEDMORE...OR ABOUT 11 MILES WEST OF MULESHOE...MOVING SOUTH AT 20 MPH. BRIEF...STRONG WIND GUSTS NEAR 55 MPH AND HAIL NEAR ONE HALF INCH ARE POSSIBLE WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1035 PM CDT SAT JUN 23 2007 TXZ039-240415- YOAKUM TX- 1035 PM CDT SAT JUN 23 2007 ...LINE OF STRONG THUNDERSTORMS ACROSS YOAKUM COUNTY... AT 1033 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF PLAINS TO 16 MILES SOUTHWEST OF DENVER CITY...MOVING SOUTHEAST AT 20 MPH. BRIEF...STRONG WIND GUSTS TO NEAR 55 MPH ARE POSSIBLE NEAR THESE STORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1214 AM CDT SUN JUN 24 2007 TXZ024-030-240600- BRISCOE TX-FLOYD TX- 1214 AM CDT SUN JUN 24 2007 ...STRONG THUNDERSTORM ACROSS FLOYD AND BRISCOE COUNTIES... AT 1209 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF SOUTH PLAINS...OR ABOUT 11 MILES SOUTH OF SILVERTON...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND BRIEF...STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1252 AM CDT SUN JUN 24 2007 TXZ023-029-240630- SWISHER TX-HALE TX- 1252 AM CDT SUN JUN 24 2007 ...STRONG THUNDERSTORM ACROSS HALE AND SWISHER COUNTIES... AT 1249 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF CLAYTONVILLE...OR ABOUT 12 MILES SOUTHEAST OF TULIA...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE NEAR THIS THUNDERSTORM. ADDITIONALLY...THIS STORM WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN THAT MAY RESULT IN FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 105 AM CDT SUN JUN 24 2007 TXZ030-240630- FLOYD TX- 105 AM CDT SUN JUN 24 2007 ...STRONG THUNDERSTORM ACROSS FLOYD COUNTY... AT 102 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF SOUTH PLAINS...OR ABOUT 17 MILES NORTH OF FLOYDADA...MOVING SOUTHWEST AT 10 MPH. BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 139 AM CDT SUN JUN 24 2007 TXZ029-240730- HALE TX- 139 AM CDT SUN JUN 24 2007 ...STRONG THUNDERSTORM ACROSS HALE COUNTY... AT 137 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF PLAINVIEW...MOVING SOUTHWEST AT 15 MPH. IN ADVANCE OF THE STORM...STRONG OUTFLOW WINDS IN EXCESS OF 50 MPH ARE POSSIBLE. THE STRONG WINDS WILL IMPACT PLAINVIEW...HALE CENTER AND COTTON CENTER. ADDITIONALLY...SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
The Lubbock radar (KLBB), 61 km away, was scanning. The volume nearest the first event began at 06:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31757.